Wildfire, Wayne
- When
- April 3, 2:00 PM CST to April 4, 6:00 PM CST
- Where
- Wayne forecast zone
- Property damage
- $6,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.113, -90.461 (the zone’s center; the record gives no point)
Dry and windy conditions contributed to the rapid spread of wildfires. The Browns Hollow Fire consumed 428 acres just west of Greenville in the Mark Twain National Forest.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Dry and windy conditions contributed to the rapid spread of wildfires. The Browns Hollow Fire consumed 428 acres just west of Greenville in the Mark Twain National Forest. The Fourche Creek Fire consumed 124 acres in the Mark Twain National Forest just southwest of Briar in Ripley County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:52 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT SUN APR 3 2011
.DISCUSSION...
SEVERAL INTERESTING ISSUES TO DEAL WITH TODAY. HIGH WINDS...SEVERE
WEATHER...HEAVY RAIN...AND MORE HIGH WINDS.
COLD FRONT IS IN SOUTHEAST NEBRASKA THIS AFTERNOON AS SHORT WAVE
MOVES OUT OF THE ROCKIES. MOISTURE HAS BEEN SURGING NORTHWARD BUT
WILL HOLD ON TO RED FLAG WARNING AS IT MAY VERIFY NEAR FORT
CAMPBELL. WIND GUSTS TODAY HAVE BEEN 40-50 MPH AS EXPECTED. SOME
MINOR DAMAGE REPORTED. WILL HOLD ON TO THE WIND ADVISORY THROUGH
THE EVENING AS WE MAY NOT DECOUPLE RIGHT AWAY.
MESOSCALE MODELS GENERALLY AGREE WITH THE TIMING OF THE CONVECTION
LATE TONIGHT AND TOMORROW. EXPECT A SQUALL LINE AS THE 500 MB
WINDS ARE PARALLEL TO THE FRONT. ONLY AN ISOLATED STORM POSSIBLE
OUT AHEAD OF THE MAIN SYSTEM.
STORMS SHOULD BE ENTERING OUR CWA AROUND 6AM...REACHING THE OHIO
RIVER BETWEEN 9AM AND NOON...THEN EXITING THE AREA AROUND 3PM.
SURFACE BASED CAPE VALUES WILL BE LESS THAN 500 OVER SOUTHEAST
MISSOURI AND MAY RISE TO NEAR 1000 BY MID AFTERNOON IN OUR
EASTERN AREAS. PLENTY OF SHEAR AVAILABLE ESPECIALLY OVER WESTERN
KENTUCKY DURING THE EARLY AFTERNOON. EXPECT A QLCS SYSTEM WITH
DAMAGING WIND THE MAIN HAZARD WITH SMALLER EMBEDDED BOWS. ISOLATED
TORNADOES CANNOT BE RULED OUT.
HEAVY RAINFALL IS LIKELY WITH BEST CHANCE OVER WESTERN KENTUCKY
DUE TO AFTERNOON TIMING OF THE FRONT WHICH WILL ALLOW MORE GULF
MOISTURE TO REACH THE AREA. PRECIPITABLE WATER VALUES WILL BE OVER
1.5 INCHES OR MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL.
HOWEVER...THE STORMS SHOULD BE FAST MOVING. WILL HOLD OFF ON FLOOD
WATCH FOR NOW.
PRESSURE GRADIENT STILL PRETTY STRONG BEHIND FRONT AND MAY NEED
ANOTHER WIND ADVISORY TOMORROW AFTERNOON. WILL WAIT UNTIL MORE
DATA IS IN BEFORE ISSUING THAT. STILL...GUSTS TO 35 MPH NOT OUT OF
THE QUESTION BEHIND THE FRONT.
COLD AIR WILL BE SHORT LIVED BUT MAY HAVE ISSUES WITH ISOLATED
SPOTS GOING BELOW FREEZING TUESDAY MORNING...TOO WINDY FOR FROST.
AREA COMES UNDER THE INFLUENCE OF A RIDGE IN THE UPPER LEVELS FOR
THE LAST HALF OF THE WEEK IN RESPONSE TO DIGGING TROUGH OUT WEST. THE
GULF WILL BE OPEN WITH AN INCREASE IN LOW LEVEL MOISTURE. LATE
SPRING LIKE LEVELS OF SURFACE DEW POINTS ARE EXPECTED FOR MOST OF
THE PERIOD. A WARM FRONT IS EXPECTED TO BE JUST NORTH OF OUR CWA
ON THURSDAY AND THIS SHOULD ONLY MOVE NORTH DURING THE PERIOD. WE
WILL BE IN AN UNSTABLE AIR MASS. DIFFICULT TO TIME SHORT WAVES BUT
IT APPEARS THE BEST CHANCES FOR RAIN ARE THURSDAY...AND SUNDAY. A
COLD FRONT WILL APPROACH THE AREA ON MONDAY. USED SEVERAL
COMBINATIONS OF GUIDANCE...HPC...CONSALL...AND ISC. GFS AND ECMWF
SOUNDINGS WERE UTILIZED AS WELL.
&&
.AVIATION...
KEEP VFR CONDITIONS UNTIL AROUND 12Z AT ALL SITES. HOWEVER KEEP
STRONG SOUTHERLY WINDS UP AS WELL. START BRINGING TSRA CHC UP TO THE
MISS RIVER AFTER 12Z WITH MVFR CIGS SLOWLY STREAMING IN AROUND THE
SAME TIME. WIND SHIFT/FROPA TO THE NORTH NEAR KCGI TOWARD 18Z MON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR CALDWELL-
CHRISTIAN-CRITTENDEN-DAVIESS-HENDERSON-HOPKINS-LYON-MCLEAN-
MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PS/KHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN APR 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SUNDAY WILL BE A VERY WINDY DAY ACROSS PORTIONS OF THE REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA. PLEASE REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS. THESE STRONG WINDS WILL ALSO CAUSE AN ELEVATED WILDFIRE RISK SUNDAY AREA WIDE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN TO MOVE INTO PORTIONS OF SOUTHWEST ILLINOIS AND THE OZARK REGIONS OF SOUTHEAST MISSOURI BETWEEN MIDNIGHT AND DAWN. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH THE MORNING AND INTO THE VERY EARLY AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. THE THREAT FOR SEVERE WEATHER WILL END BY MID AFTERNOON. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS WITH SOME LARGE HAIL AND ISOLATED TORNADOES. STRONG WINDS ARE EXPECTED BEHIND THE FRONT ON MONDAY WITH SOME WIND GUSTS BETWEEN 35 AND 40 MPH. THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY FROM JUST BEFORE SUNRISE INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST ILLINOIS...AND THEN FROM MID MORNING INTO THE EARLY AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM NON-TSTM WND GST CARBONDALE 37.72N 89.22W
04/03/2011 M52.00 MPH JACKSON IL ASOS
52 MPH WIND AT CARBONDALE.
&&
KELLYHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
127 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM NON-TSTM WND DMG LONE OAK 37.04N 88.67W
04/03/2011 MCCRACKEN KY NWS EMPLOYEE
LARGE LIMB DOWN ON POWER LINE ON CLINTON ROAD NEAR
GATEWOOD.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
04/03/2011 M44 MPH WARRICK IN PUBLIC
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM NON-TSTM WND GST ROCKPORT 37.88N 87.05W
04/03/2011 M46 MPH SPENCER IN PUBLIC
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM NON-TSTM WND DMG EVANSVILLE 37.98N 87.54W
04/03/2011 VANDERBURGH IN PUBLIC
ROOF OFF OF DUGOUT AT PONY FIELD
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
04/03/2011 M47 MPH DAVIESS KY EMERGENCY MNGR
&&
PSThe national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297485, 297482.